side effects of tablets

i had an b12 injection 10 weeks and had a nasty reaction....i was referred to a specialist who said the allergic reaction was not to the b12 but to a chemical in the injection. i have p a and the one injection had raised my b12 level but he wanted me to take b12 tablets to keep the level up i took one tablet today and within an hour i was hurting mainly in my knees felt sick head ache faster heart and a general feel of weirdness .....

i rang my local gp who told me hed never heard of anyone being allergic to b12 and eat more liver or marmite this wasnt my own doctor.......

has anyone else heard of side effects for the injection and the tablets any advice would be much appreciated as at this moment in time a feel a freak........

4 Replies

oldestnewest
  • I can't answer your question directly but, if you search this forum for the word "reaction" (without the quote marks) using the search box at the top right of the page, you'll find several entries from people who have had bad reactions to B12.

  • Try this thread pasoc.healthunlocked.com/qu...

    I had a severe rection to my loading shots (as described in an answer to the above thread) and have not had any further B12 injections since as my GP doesn't know what to do. He said that, as I have Pernicious Anaemia, I won't be able to absorb B12 from supplements or food, but has offered me no advice on what I am supposed to do to prevent the neurological and other problems recurring. :o(

  • It is not so much that a person "won't" be able to absorb B12 from supplements or food; but rather that via your stomach, you will get very little B12 from supplements or food.

    For me I take 10,000 mg of sublingual B12 every day and it keeps me right in the middle of the range.

  • Hi Frankie 483

    Personally I would try Cytacon B12 tablets at 50 micrograms taken up to 3 times per day, you could start with once daily and build up as you go along. I would also take Vit B2 to activate the B6 and B6 is said to help in the absorption of B12. The Tablet I also used in the initial stages of my build up was Activis B Compound Strong Tablets, they also contain B1 and 3, these are available from your local chemist priced at £4.80 for 28 tablets. The idea of taking 50ug x 3 times daily, is to mimic slow release tablet actions and allow the small intestine more time to absorb the B12. This process worked well for me and now after working with my consultant and the team at Guy's & St Thomas's Hospital in London, I now know my HoloTC (active B12) is good and I simply take only the B12 at 50ug once daily, in the last 2 months, i have been able to maintain my B12 level and even seen a small rise in the serum level from 393 to 423, which I want to try and keep between 400 & 500. I now feel much better than I did a year ago, but you have to persevere I'm afraid. Talk to Dr. Dominic Harrington and his team at Guy's Hospital, ring Denise O'Blein on 0207 188 7188 she will arrange for you to talk to Dominic, he's a great chap and very well informed as the Director of Scientific Research at Guy's. Good luck, hope you soon feel better.

You may also like...